Alert archive / Texas / Gale Warnings in 2011
Gale Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this gale warning at Feb 9, 2011, 3:45 AM CST. It took effect at Feb 9, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:45 AM CST (09:45 UTC)
- In effect from
- Feb 9, 2011, 12:00 PM CST
- Expired
- Feb 9, 2011, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted, in the capitals the NWS used until 2016.
966 WHUS74 KHGX 090945 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 345 AM CST WED FEB 9 2011 ...GALE WARNING FOR THE OFFSHORE WATERS THIS AFTERNOON... ...SMALL CRAFT ADVISORIES FOR THE BAYS AND GULF WATERS THROUGH THURSDAY MORNING... .MODERATE EASTERLY WINDS AND ROUGH SEAS WILL PERSIST THIS MORNING OVER THE COASTAL WATERS. AN ARCTIC COLD FRONT WILL CROSS THE BAYS AND COASTAL WATERS BETWEEN 11 AM AND 4 PM TODAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THE FRONT. THE WINDS WILL GRADUALLY SUBSIDE ON THURSDAY. GMZ370-375-091745- /O.EXT.KHGX.SC.Y.0083.000000T0000Z-110209T1800Z/ /O.NEW.KHGX.GL.W.0003.110209T1800Z-110210T0000Z/ /O.NEW.KHGX.SC.Y.0084.110210T0000Z-110210T2100Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 345 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID MORNING. WINDS WILL BRIEFLY SUBSIDE LATE THIS MORNING. A STRONG COLD FRONT WILL CROSS THE OFFSHORE WATERS BETWEEN NOON AND 3 PM. WINDS WILL SHIFT TO THE NORTH 25 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS IN THE WAKE OF THE FRONT. * SEAS: 5 TO 7 FEET WILL BUILD TO 7 TO 11 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ350-355-091745- /O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1500Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 345 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID MORNING. A STRONG COLD FRONT WILL CROSS THE NEARSHORE WATERS BETWEEN 11 AM AND 3 PM. WINDS WILL SHIFT TO THE NORTH 25 TO 30 KNOTS WITH GUSTS 30 TO 40 KNOTS IN THE WAKE OF THE FRONT. * SEAS: 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-091745- /O.CON.KHGX.SC.Y.0083.110209T1700Z-110210T1000Z/ MATAGORDA BAY- 345 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM CST THURSDAY. * WINDS: A STRONG COLD FRONT WILL CROSS MATAGORDA BAY BETWEEN 10 AM AND NOON TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT. * WAVES: BAY WATERS WILL BECOME ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ335-091745- /O.CON.KHGX.SC.Y.0083.110209T2000Z-110210T1000Z/ GALVESTON BAY- 345 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM CST THURSDAY. * WINDS: A STRONG COLD FRONT WILL CROSS GALVESTON BAY BETWEEN 1 AND 3 PM TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT. * WAVES: BAY WATERS WILL BECOME ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/HOUSTON
3 follow-up statements
115 WHUS74 KHGX 091534 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 934 AM CST WED FEB 9 2011 ...GALE WARNING FOR THE OFFSHORE WATERS THIS AFTERNOON... ...SMALL CRAFT ADVISORIES FOR THE BAYS AND GULF WATERS THROUGH THURSDAY MORNING... .MODERATE EASTERLY WINDS AND ROUGH SEAS WILL PERSIST THIS MORNING OVER THE COASTAL WATERS. AN ARCTIC COLD FRONT WILL CROSS THE BAYS AND COASTAL WATERS BETWEEN 11 AM AND 4 PM TODAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THE FRONT. THE WINDS WILL GRADUALLY SUBSIDE ON THURSDAY. GMZ370-375-092345- /O.CON.KHGX.SC.Y.0083.000000T0000Z-110209T1800Z/ /O.CON.KHGX.GL.W.0003.110209T1800Z-110210T0000Z/ /O.CON.KHGX.SC.Y.0084.110210T0000Z-110210T2100Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 934 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY. * WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID MORNING. WINDS WILL BRIEFLY SUBSIDE LATE THIS MORNING. A STRONG COLD FRONT WILL CROSS THE OFFSHORE WATERS BETWEEN NOON AND 3 PM. WINDS WILL SHIFT TO THE NORTH 25 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS IN THE WAKE OF THE FRONT. * SEAS: 5 TO 7 FEET WILL BUILD TO 7 TO 11 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ350-355-092345- /O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1500Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 934 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID MORNING. A STRONG COLD FRONT WILL CROSS THE NEARSHORE WATERS BETWEEN 11 AM AND 3 PM. WINDS WILL SHIFT TO THE NORTH 25 TO 30 KNOTS WITH GUSTS 30 TO 40 KNOTS IN THE WAKE OF THE FRONT. * SEAS: 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-092345- /O.CON.KHGX.SC.Y.0083.110209T1700Z-110210T1000Z/ MATAGORDA BAY- 934 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY. * WINDS: A STRONG COLD FRONT WILL CROSS MATAGORDA BAY BETWEEN 10 AM AND NOON TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT. * WAVES: BAY WATERS WILL BECOME ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ335-092345- /O.CON.KHGX.SC.Y.0083.110209T2000Z-110210T1000Z/ GALVESTON BAY- 934 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM CST THURSDAY. * WINDS: A STRONG COLD FRONT WILL CROSS GALVESTON BAY BETWEEN 1 AND 3 PM TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT. * WAVES: BAY WATERS WILL BECOME ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/HOUSTON
475 WHUS74 KHGX 091753 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1153 AM CST WED FEB 9 2011 ...GALE WARNING FOR THE OFFSHORE WATERS THIS AFTERNOON... ...SMALL CRAFT ADVISORIES FOR THE BAYS AND GULF WATERS THROUGH THURSDAY MORNING... .MODERATE EASTERLY WINDS AND ROUGH SEAS WILL PERSIST THIS MORNING OVER THE COASTAL WATERS. AN ARCTIC COLD FRONT WILL CROSS THE BAYS AND COASTAL WATERS BETWEEN 11 AM AND 4 PM TODAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THE FRONT. THE WINDS WILL GRADUALLY SUBSIDE ON THURSDAY. GMZ370-375-100200- /O.CON.KHGX.SC.Y.0083.000000T0000Z-110209T1800Z/ /O.CON.KHGX.GL.W.0003.110209T1800Z-110210T0000Z/ /O.CON.KHGX.SC.Y.0084.110210T0000Z-110210T2100Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 1153 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY. * WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID MORNING. WINDS WILL BRIEFLY SUBSIDE LATE THIS MORNING. A STRONG COLD FRONT WILL CROSS THE OFFSHORE WATERS BETWEEN NOON AND 3 PM. WINDS WILL SHIFT TO THE NORTH 25 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS IN THE WAKE OF THE FRONT. * SEAS: 5 TO 7 FEET WILL BUILD TO 7 TO 11 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ350-355-100200- /O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1500Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 1153 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID MORNING. A STRONG COLD FRONT WILL CROSS THE NEARSHORE WATERS BETWEEN 11 AM AND 3 PM. WINDS WILL SHIFT TO THE NORTH 25 TO 30 KNOTS WITH GUSTS 30 TO 40 KNOTS IN THE WAKE OF THE FRONT. * SEAS: 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-100200- /O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1000Z/ MATAGORDA BAY- 1153 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY. * WINDS: A STRONG COLD FRONT WILL CROSS MATAGORDA BAY BETWEEN 10 AM AND NOON TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT. * WAVES: BAY WATERS WILL BECOME ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ335-100200- /O.CON.KHGX.SC.Y.0083.110209T2000Z-110210T1000Z/ GALVESTON BAY- 1153 AM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM CST THURSDAY. * WINDS: A STRONG COLD FRONT WILL CROSS GALVESTON BAY BETWEEN 1 AND 3 PM TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT. * WAVES: BAY WATERS WILL BECOME ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/HOUSTON
058 WHUS74 KHGX 092059 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 259 PM CST WED FEB 9 2011 ...GALE WARNING FOR THE OFFSHORE WATERS THROUGH MIDNIGHT... ...SMALL CRAFT ADVISORIES FOR THE BAYS AND GULF WATERS THROUGH THURSDAY MORNING... .STRONG NORTH WINDS IN THE WAKE OF THE STRONG COLD FRONT WILL PERSIST TONIGHT. THE WINDS WILL GRADUALLY WEAKEN ON THURSDAY. GMZ370-375-100500- /O.CON.KHGX.GL.W.0003.000000T0000Z-110210T0000Z/ /O.CON.KHGX.SC.Y.0084.110210T0000Z-110210T2100Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 259 PM CST WED FEB 9 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY. * WINDS: NORTH WINDS 25 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS. * SEAS: BUILDING TO 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ330-335-100500- /O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1000Z/ MATAGORDA BAY-GALVESTON BAY- 259 PM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY. * WINDS: NORTH WINDS 15 TO 25 KNOTS. GUSTS TO 35 KNOTS POSSIBLE. * WAVES: BAY WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ350-355-100500- /O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1500Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 259 PM CST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * WINDS: 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS BECOMING 20 TO 30 KNOTS AFTER MIDNIGHT. * SEAS: 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/HOUSTON
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Feb 8, 11:56 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 8, 11:56 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1156 PM CST TUE FEB 8 2011
.AVIATION...
COLD AIR BEHIND THIS NEXT FRONT COMING IN MUCH COLDER THAN EARLIER
MODEL RUNS HAD SUGGESTED. ALONG THOSE SAME LINES...THE AMOUNT/TYPE
OF PCPN AND TIMING OF SAID PCPN ALSO SEEMS TO HAVE BEEN UNDERESTI-
MATED AS WELL BASED ON CURRENT TRENDS/OBS. SO WILL GO AHEAD AND GO
WITH SLIGHTLY FASTER ONSET OF PCPN TIMES WITH THIS 6Z TAF SET. HAD
CONSIDERED THE IDEA OF INCLUDING FZRA/SN/PL FOR CXO/IAH DURING THE
LATE MORNING/EARLY AFTN TIMEFRAME. HOWEVER...DID DECIDE TO WAIT AS
THERE IS STILL A LOT OF UNCERTAINTY. 41
&&
.PREV DISCUSSION... /ISSUED 952 PM CST TUE FEB 8 2011/
FRONT CURRENTLY MAKING ITS WAY THRU THE TX PANHANDLE & N TX.
TEMPS BEHIND THE FRONT WERE QUITE A BIT COLDER THAN 18Z MODEL
GUIDANCE. 00Z NAM12 CAME IN CLOSER TO REALITY BUT STILL WAS A FEW
DEGREES TOO WARM. MADE SLIGHT CHANGES TO TEMPS AFTER FROPA
TOMORROW WITH A BLEND OF NAM12 RAW DATA...00Z MET...AND CURRENT
FCST. FRONT SHOULD BE OFF THE GLS COAST AROUND 18Z (BEFORE THAT
MATAGORDA BAY AREA). PRECIP LOOKS TO BE MAINLY AHEAD OF THE FRONT
AND MAYBE AN HOUR OR TWO BEHIND IT ACROSS ERN AREAS. WITH THE
UPDATED TEMPS...WILL NEED TO EXPAND THE ADVISORY AREA TO INCLUDE
POLK, SAN JAC, AND MONTGOMERY COUNTIES - BUT NOTE THIS IS MAINLY
FOR THE NW PORTIONS OF EACH OF THOSE COUNTIES. PRECIP SHOULD COME
TO AN END ACROSS VAST MAJORITY OF THE AREA (EXCEPT EXTREME E) BY 3
PM. HAVE A GUT FEELING THE MAIN ISSUE WITH THIS EVENT WILL BE
FREEZING OF THE RAIN THAT HAS ALREADY FALLEN PRIOR TO THE SUB
FREEZING SFC TEMPS ARRIVING MAINLY ON BRIDGES/OVERPASSES/ETC. WILL
AWAIT THE REST OF THE 00Z MODELS AND LET THE MIDNIGHT CREW ISSUE
ANY OTHER UPDATES. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 41 41 22 41 24 / 50 70 10 0 0
HOUSTON (IAH) 44 46 26 45 25 / 40 80 10 0 0
GALVESTON (GLS) 51 54 30 43 34 / 30 80 20 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY FROM 10 AM TO 5 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...SAN
JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.
HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...
BURLESON...COLORADO...GRIMES...HOUSTON...MADISON...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON.
WIND ADVISORY FROM 2 PM TO 9 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
MATAGORDA.
GM...SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST WEDNESDAY NIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Feb 8, 3:47 PM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 347 PM CST TUE FEB 8 2011 TXZ163-164-176-177-195>198-210>212-091200- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-TRINITY- WALKER-WALLER-WASHINGTON- 347 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO AND THREE...WEDNESDAY AND THURSDAY A WINTER WEATHER ADVISORY FOR LIGHT FREEZING RAIN AND SLEET...IS IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY. A STRONG COLD FRONT IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE AND AMPLE MOISTURE WILL RESULT IN A CHANCE OF LIGHT FREEZING RAIN OVER THE REGION. THE NORTHEAST HALF OF THE ADVISORY REGION MAY ALSO EXPERIENCE BRIEF PERIODS OF SLEET. THE THREAT WILL PROGRESS FROM WEST TO EAST DURING THE AFTERNOON HOURS. THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL DRY OFF QUICKLY EARLY WEDNESDAY EVENING ENDING THE WINTER WEATHER THREAT. A HARD FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. AN ARCTIC COLD FRONT WILL USHER VERY COLD AIR TO THE REGION DROPPING TEMPERATURES OVERNIGHT TO SEVERAL HOURS BELOW FREEZING. .DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ178-179-199-091200- MONTGOMERY-POLK-SAN JACINTO- 347 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO AND THREE...WEDNESDAY AND THURSDAY AN ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHEAST TEXAS ON WEDNESDAY...BRINGING WIDESPREAD RAINFALL AHEAD OF THE FRONT AND MUCH COLDER TEMPERATURES IN ITS WAKE. TEMPERATURES WILL REACH INTO THE 50S DURING THE MORNING...AND THEN FALL INTO THE 30S OVER THE INLAND AREAS AND INTO THE LOWER 40S AT THE COAST DURING THE AFTERNOON. MOST INLAND COUNTIES WILL THEN EXPERIENCE FREEZING TEMPERATURES AROUND SUNSET. OVERNIGHT LOWS WILL LIKELY BE IN THE MID 20S. A HARD FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. AN ARCTIC COLD FRONT WILL USHER VERY COLD AIR TO THE REGION DROPPING TEMPERATURES OVERNIGHT TO SEVERAL HOURS BELOW FREEZING. .DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-TXZ200-213-214-226-227-235>238-091200- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GALVESTON BAY-HARRIS- JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY-WHARTON- 347 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO AND THREE...WEDNESDAY AND THURSDAY AN ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHEAST TEXAS ON WEDNESDAY...BRINGING WIDESPREAD RAINFALL AHEAD OF THE FRONT AND MUCH COLDER TEMPERATURES IN ITS WAKE. TEMPERATURES WILL REACH INTO THE 50S DURING THE MORNING...AND THEN FALL INTO THE 30S OVER THE INLAND AREAS AND INTO THE LOWER 40S AT THE COAST DURING THE AFTERNOON. MOST INLAND COUNTIES WILL THEN EXPERIENCE FREEZING TEMPERATURES BY OR SHORTLY AFTER SUNSET. OVERNIGHT LOWS WILL LIKELY RANGE FROM THE MID AND UPPER 20S INLAND TO AROUND 30 AT THE COAST. .DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 10:16 PM CST | Wind Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 9 more | 26 hr |
| Feb 9, 3:45 AM CST | Small Craft Advisory | HGX | 36 hr | |
| Feb 9, 4:39 AM CST | Hard Freeze Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.